Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 20, 2021, 2:04 PM EDT for 4 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 2:04 PM EDT (18:04 UTC)
- Expired
- Jul 20, 2021, 2:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
Counties Brantley County, GA, Glynn County, GA, Pierce County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 102 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069
WWUS82 KJAX 201804
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
204 PM EDT Tue Jul 20 2021
GAZ135-136-151>154-165-166-250-264-201845-
Pierce GA-Northeastern Charlton GA-Inland Glynn GA-Appling GA-
Inland Camden GA-Coastal Glynn GA-Brantley GA-Coastal Camden GA-
Wayne GA-Northern Ware GA-
204 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...GLYNN...
PIERCE...BRANTLEY...NORTHEASTERN WARE...WAYNE...SOUTHEASTERN APPLING
AND NORTHEASTERN CHARLTON COUNTIES UNTIL 245 PM EDT...
* At 203 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Pebble Hill to 11 miles west of Woodbine. Movement was northeast at
20 mph.
* Wind gusts up to 40 to 45 mph possible with these storms.
* Locations impacted include...
Brunswick, Waycross, Jesup, Blackshear, Woodbine, Nahunta,
Patterson, Dock Junction, Gardi and Screven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 3087 8186 3128 8253 3174 8191 3167 8185
3165 8181 3166 8181 3158 8170 3156 8170
3154 8167 3150 8165 3147 8161 3145 8163
3138 8155 3133 8144 3128 8139 3129 8139
3131 8134 3128 8132 3128 8127
TIME...MOT...LOC 1803Z 240DEG 19KT 3127 8241 3100 8190
$$
HESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:21 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 20, 1:21 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 121 PM EDT Tue Jul 20 2021 .AVIATION... [Through 18Z Wednesday] Showers and thunderstorms have progressed across much of the area from the southwest. Best chance for storms will be across southeast Georgia and along the I-95 corridor where the sea breezes collide. Have TEMPOs in to to account for stronger thunderstorms with gusty winds and MVFR vsbys during heavier downpours. Storms should come to an end this evening. Lighter southwesterly flow prevails tomorrow along with another chance for rain. && .PREV DISCUSSION [826 AM EDT]... .NEAR TERM [Through Tonight]... Cutoff troughing aloft over western portions of the Tennessee Valley will retrograde westward across the Ozarks and lower Mississippi Valley today, reaching eastern Texas by early Wednesday. Meanwhile, potent shortwave troughing moving off the New England coast will allow for ridging aloft to build over the FL peninsula later today through Wednesday before another longwave trough takes shape over New England. The Atlantic ridge axis will remain suppressed across south FL today, maintaining a deep and moist southwesterly flow pattern through today, with PWAT values expected to remain at or above 2 inches through sunset area-wide. Shortwave energy to the south of the cutoff trough was already developing convection along the Louisiana and FL panhandle coasts, and this activity is poised to move briskly east-northeastward along the I-10 corridor later today. Short-term, high resolution guidance indicates that convective coverage will increase this morning over Apalachee Bay and the FL Big Bend as the aforementioned shortwave embedded in the deep southwesterly flow progresses eastward along the northern Gulf coast. We expect at least filtered sunshine for most of the morning hours locally, and then convection should advect east- northeastward into the Suwannee Valley and inland southeast GA by the late morning hours. Activity should progress east- northeastward around 20 mph this afternoon and will likely overspread much of southeast GA during the early to mid afternoon, with an uptick in coverage and intensity expected again along the I-95 corridor during the mid afternoon hours as convection intersects a pinned Atlantic sea breeze boundary. Model soundings depict slightly less ML CAPE over northeast and north central FL this afternoon, with values generally in the 1,000 - 1,500 j/kg range, with slightly higher values expected over inland southeast GA and east of I-95, where a few strong or even isolated severe thunderstorms will be possible. Downburst winds of 40-60 mph, frequent lightning strikes and heavy downpours will again be the primary threats from this activity, particularly over southeast GA and along the I-95 corridor in northeast FL. Highs will range from the mid to upper 80s in the Suwannee Valley and inland southeast GA, where convection and cloud cover should increase towards the noon hour, to the lower 90s for locations east of the U.S. Highway 301, where convection will arrive towards the early to mid afternoon hours. Maximum heat index values around 100 are expected for locations along and east of I-95 early this afternoon. Convection should push offshore by sunset, except over coastal southeast GA, where activity could linger into the evening hours as shortwave energy approaches the Carolina coast. The persistent southwesterly flow pattern will tap a pocket of slightly drier air that is currently over the southeastern Gulf of Mexico, and PWAT values overnight through Wednesday morning should fall below 2 inches area-wide. However, deep and convergent southwesterly flow could advect isolated to widely scattered convection into western portions of the Suwannee Valley during the predawn and early morning hours on Wednesday. Debris cloudiness should otherwise thin out by late evening, with fair skies and lows in the low to mid 70s expected by sunrise on Wednesday. .SHORT TERM [Wednesday Through Thursday]... Prevailing southwesterly flow will start to shift from out of the southwest to becoming more westerly by Thursday as high pressure ridging over Florida begins to break off to the west. Showers and thunderstorms are expected to be less widespread over northeast Florida on Wednesday as drier air moves across the region, with convection becoming more widespread by Thursday as moist air with PWAT levels reaching upwards of 2.25 to 2.35 inches treks across the forecast area with strongest diurnal storms likely to develop in conjunction with the sea breeze convergence. Temperatures during this period will be in the upper 80s and lower 90s with cooler temperatures more likely to occur in areas with increased cloud cover and rainfall. Overnight low temperatures will be in the lower 70s for inland areas and in the mid to upper 70s nearer to the coastline. .LONG TERM [Friday Through Tuesday]... Heavy rainfall is expected for the end of the week and the beginning of the weekend as the flow veers to become more out of the northeast as high pressure continues to move off to the west and troughing digs in over the southeastern US with measurable PWAT values reaching as high as 2.5 inches. Convection may begin to become less widespread on Sunday and Monday as troughing potentially dips further southward and drier air moves into the area from out of the north. Temperatures for this period are expected to be close to the seasonal climate average. .MARINE... A frontal boundary will remain stalled across the southeastern states and will gradually weaken through Thursday as high pressure remains situated over the Florida peninsula. Showers and thunderstorms will again develop over the Suwannee Valley and inland southeast Georgia later this morning, with activity increasing in coverage and intensity as it moves quickly eastward towards our near shore waters during the mid to late afternoon hours. A few thunderstorms will be strong and will contain briefly strong wind gusts and frequent lightning strikes. Activity will then move offshore during the early evening hours. Only widely scattered afternoon and evening thunderstorms are expected on Wednesday and Thursday, but a few strong to isolated severe thunderstorms may impact the near shore waters during the afternoon and early evening hours each day. Another frontal boundary will then dive into the southeastern states by Friday afternoon, increasing chances for showers and thunderstorms through the weekend. Seas of 2 to 4 feet will prevail during the next several days. Rip Currents: Prevailing offshore winds and low wave heights will keep a low risk in place at area beaches through at least Friday. .HYDROLOGY... Rivers continue to recede across our region, with mostly minor flooding ongoing along the lower Santa Fe and portions of the St. Marys Rivers. River levels should fall below flood stage by the weekend, except around the Three Rivers Estates gauge. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 90 72 90 72 / 30 60 20 60 20 SSI 76 91 77 91 77 / 40 40 20 50 30 JAX 74 93 75 93 75 / 30 50 10 50 30 SGJ 76 91 75 92 76 / 30 40 10 40 20 GNV 73 91 73 91 74 / 10 50 0 50 20 OCF 73 92 74 92 75 / 10 50 0 40 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 20, 2:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
204 PM EDT Tue Jul 20 2021
GAZ135-136-151>154-165-166-250-264-201845-
Pierce GA-Northeastern Charlton GA-Inland Glynn GA-Appling GA-
Inland Camden GA-Coastal Glynn GA-Brantley GA-Coastal Camden GA-
Wayne GA-Northern Ware GA-
204 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...GLYNN...
PIERCE...BRANTLEY...NORTHEASTERN WARE...WAYNE...SOUTHEASTERN APPLING
AND NORTHEASTERN CHARLTON COUNTIES UNTIL 245 PM EDT...
* At 203 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Pebble Hill to 11 miles west of Woodbine. Movement was northeast at
20 mph.
* Wind gusts up to 40 to 45 mph possible with these storms.
* Locations impacted include...
Brunswick, Waycross, Jesup, Blackshear, Woodbine, Nahunta,
Patterson, Dock Junction, Gardi and Screven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 3087 8186 3128 8253 3174 8191 3167 8185
3165 8181 3166 8181 3158 8170 3156 8170
3154 8167 3150 8165 3147 8161 3145 8163
3138 8155 3133 8144 3128 8139 3129 8139
3131 8134 3128 8132 3128 8127
TIME...MOT...LOC 1803Z 240DEG 19KT 3127 8241 3100 8190
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:29 PM EDT | Special Marine Warning | JAX | 91 min | |
| Jul 20, 3:52 PM EDT | Special Marine Warning | JAX | 83 min | |
| Jul 20, 4:42 PM EDT | Special Weather Statement | JAX | Saint Johns | 48 min |
| Jul 20, 5:10 PM EDT | Special Weather Statement | JAX | Baker | 50 min |
| Jul 20, 5:13 PM EDT | Special Weather Statement | JAX | Duval | 32 min |
| Jul 20, 5:40 PM EDT | Special Weather Statement | JAX | Flagler | 50 min |
| Jul 20, 6:10 PM EDT | Special Weather Statement | JAX | Nassau | 50 min |
| Jul 20, 6:21 PM EDT | Special Marine Warning | JAX | 84 min | |
| Jul 20, 6:23 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 52 min |
| Jul 20, 6:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jul 20, 7:32 PM EDT | Special Marine Warning | JAX | 88 min | |
| Jul 20, 7:45 PM EDT | Special Marine Warning | JAX | 60 min | |
| Jul 20, 2:31 PM EDT | Special Weather Statement | JAX | Glynn | 44 min |
| Jul 20, 3:47 PM EDT | Special Weather Statement | JAX | Clinch | 43 min |
| Jul 20, 4:31 PM EDT | Special Weather Statement | JAX | Brantley, Ware | 44 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.